Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 6, 2018, 5:32 PM EDT for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2018, 5:32 PM EDT (21:32 UTC)
- Expired
- Aug 6, 2018, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:54 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 2:54 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 254 PM EDT Mon Aug 6 2018 .NEAR TERM /Through Tuesday/... Widely scattered convection was developing across southeast Georgia this afternoon, and this will push westward through the rest of the day. A few showers could develop across interior southeast Georgia as the east coast sea breeze moves inland, but overall rain chances will be low. Mid/upper level high pressure was centered over southwestern Georgia, and a shortwave was moving westward through the Florida peninsula this afternoon. The shortwave will move through northeast Florida overnight tonight, with drier air moving into the region from the east on Tuesday. Low rain chances will continue again due to high pressure overhead, with the best chance of showers/storms across interior southeast Georgia and Marion County in northeast Florida. .SHORT TERM /Tuesday Night Through Wednesday Night/... Upper level ridging will be centered over northeast Florida through Wednesday night, but will weaken slightly on Wednesday. The low/mid level ridge will shift to the southeast, and moisture is forecast to increase slightly. This will lead to slightly higher rain chances across northeast Florida in the 20-30% range Wednesday afternoon into the early evening. Lows will be in the low to mid 70s, with highs 90-95F. .LONG TERM /Thursday Through Sunday/... Thursday and Friday: The extended period begins with an upper level ridge centered over north or central Florida and the mid & low level ridges over the Bahamas and western Atlantic, respectively, providing deep westerly flow. The ridging will shift to the south and west by Friday morning as a shortwave moves across the Southern Plains and into the Tennessee Valley. Some drier air will either move into the region from the northeastern Gulf or already be present on Thursday, leading to low rain chances in the 20-30% range areawide. Similar conditions are forecast for Friday before an upper level trough pushes into the Southeast. High temperatures will be warm in the low to mid 90s. Saturday and Sunday: Deep southwesterly flow is forecast to develop as an upper level trough carves out across the eastern conus. Precipitable water values are forecast to increase to around 2 inches, with 40-60% chances of rain returning to the region. Temperatures will moderate back to the upper 80s to lower 90s due to increased cloud cover and rainfall chances. && .AVIATION... Inland storms are expected this afternoon, and can not be ruled out, especially at KGNV, but the chance is too low for inclusion in the TAF at this time. Patchy fog could affect KVQQ/KGNV tonight, with possible restrictions. Otherwise, prevailing VFR conditions are expected this 18z TAF period. && .MARINE... Rip Currents: && .PRELIMINARY POINT TEMPS/POPS... AMG 74 92 74 92 / 20 40 20 20 SSI 77 88 76 91 / 10 10 10 30 JAX 74 93 74 93 / 10 10 10 30 SGJ 74 89 74 90 / 10 10 0 30 GNV 73 93 73 92 / 10 20 10 30 OCF 73 93 73 92 / 10 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/23/Hess
In the hours before
Special weather statement, Aug 6, 4:37 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
437 PM EDT MON AUG 6 2018
GAZ132-062100-
Coffee GA-
437 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 500
PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pridgen, or 8 miles north of Broxton, moving southwest at 5 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Pridgen.
LAT...LON 3178 8289 3178 8286 3176 8284 3165 8294
3178 8300 3178 8299 3179 8297 3178 8296
3179 8294 3178 8292 3179 8290
TIME...MOT...LOC 2036Z 050DEG 6KT 3175 8290
WOLFSpecial weather statement, Aug 6, 5:11 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT MON AUG 6 2018
GAZ133-135-062200-
Appling GA-Jeff Davis GA-
511 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APPLING AND JEFF
DAVIS COUNTIES UNTIL 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lumber City, or near Hazlehurst, moving south at 25 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Hazlehurst, Graham, Snipesville, Denton and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 8243 3195 8241 3196 8239 3176 8240
3170 8279 3186 8278 3186 8276 3188 8274
3190 8269 3191 8268 3192 8268 3192 8263
3194 8260 3193 8259 3196 8256 3195 8248
3196 8250 3197 8248
TIME...MOT...LOC 2111Z 354DEG 20KT 3194 8264
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:37 PM EDT | Special Weather Statement | JAX | Coffee | 23 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | JAX | Jeff Davis | 49 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | JAX | Atkinson | 35 min |
| Aug 6, 6:57 PM EDT | Special Weather Statement | JAX | Atkinson | 33 min |
| Aug 6, 7:22 PM EDT | Special Weather Statement | JAX | Ware | 23 min |
| Aug 6, 7:46 PM EDT | Areal Flood Advisory | JAX | Atkinson, Clinch | 2 hr |
| Aug 6, 7:52 PM EDT | Special Weather Statement | JAX | Clinch | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.